Jump to content

Excited and Nervous to Start This Journey


[Re...]

Recommended Posts

Hi All,

I’m a widowed mom of three children. Two are adults and one is 11. I’ve been on Clonazepam for about 10 years after being diagnosed with Multiple Sclerosis and temporal lobe epilepsy. I have some other autoimmune diseases and my neurologist seemed to think I should be and stay on Clonazepam as most of his patients are for life. It has helped with my muscle spasticity and internal tremors BUT I am emotionally numb. I don’t have feelings like I used to at all. I am tremendously uncomfortable with my body being dependent on a medication that I could die without taking. I’m just not doing this anymore. I successfully brought myself down from 2 mgs to 1 mg a little over a year ago. This part is hard. My neuro is not supportive. My primary care dr recommended two weeks at .75mg and then 2 weeks at .5mg followed by 2 weeks of .25 mg. I’m at day 5 of .5 mg and I feel terrible. I’m having nightmares, sweating and I woke up gagging this morning. I’m thinking this isn’t right. My primary worry is taking care of my youngest child as I am quite literally her only support person. So, how do I do this safely? Thanks to everyone for any feedback. 

Link to comment
Share on other sites

Hello Readyforchange5, welcome to BenzoBuddies,

 

I love your subject title, this tells me you have exactly the right mindset to get this done and congratulation on reducing your dose by so much on your own, well done!  Your doctors tapering recommendation is too fast, I'm sure you know this so I'm hoping you can get him to agree to let you slow down, you have to be functional to care for your child.

 

We typically recommend reducing by about 5-10% of your dose every couple of weeks but we stress that letting your symptoms guide you is the key to being successful.  We'll be happy to help you figure out a taper if your doctor will agree to letting you do a patient led taper.  Here are some guidelines we happen to agree with, hopefully your doctor will be receptive. Colorado Consortium Benzodiazepine Deprescribing Guidelines

 

You're going to love getting your feelings back but it probably won't happen until you're free from the drug and recovered from your use but its something to look forward to.

 

We're glad you found us, please let us know how we can help you.

 

Pamster

 

The Ashton Manual

 

Planning Your Withdrawal (Taper)

 

Withdrawal Support (during your taper)

 

Link to comment
Share on other sites

Thank you so much for this information! I will be going through all of it and discussing it with my dr. I am definitely not feeling so great. I’m going to get through this, though. It’s great to have this support.
Link to comment
Share on other sites

×
×
  • Create New...